Quantcast

Living with Psoriatic Arthritis (PsA)

IN tons of pain


#1

Simponi wasn’t working, so I stopped it. Humira stopped a while ago due to antibodies. My doc is trying to get insurance to approve Cosyntex but it’s not happening so far. Meanwhile, I’m in tons of pain! I am in physical therapy and on pain management - they have me on Norco 7.5-325 (highest they will allow me on) 3 times a day, flexeril up to 3 times a day, aleve 2 times a day, and gabapentin 800 mg 3 times a day. I have hand and feet swelling, major joint stiffness, and like I said, PAIN! I can barely walk or stand, use a walker, sometimes a cane, but rarely, I mostly need a walker or wheelchair. I am mostly bedridden because of the pain. I know that movement helps and I make myself get up several times a day to walk small amounts but the pain is soooooo bad. Please tell me I’m not alone.


#2

Hey @Caradavin you’re not alone. I haven’t gotten started on any meds yet. Had a setback. Left shoulder and arm started hurting horribly Tuesday night. Called my rhuemy Wednesday morning because of couldn’t sleep because of the pain. They said I had to get cleared for heart problems before they’ll start me on anything, since it’s my left arm that’s hurting. I finally couldn’t handle anymore pain last night and got my husband and son to take me to the er. They done Xrays and said it’s a flare. No EKG or anything to rule out heart. But that’s what I was figuring it was anyway.
They have me 650 mg Tylenol and a shot of morphine. Honestly all it did was make me sleepy and loopy. Barely touched the pain really.
I feel for you. I’m in the same boat. You’re not alone.
Prayers for you.


#3

I would question the use of gabapentin if I were you.

First, it’s an anti-seizure drug, has zero to with arthritis.

Second, the pain it tends to work on is nerve pain, not joint pain.

Third, there is some school of thought that gabapentin mixed with norce is NOT an effective combination for pain control, that they tend to lessen the impact of each other. Infact, per the manufacture (Pfizer): Coadministration of NEURONTIN with hydrocodone decreases hydrocodone exposure [see Clinical Pharmacology (12.3)]. The potential for alteration in hydrocodone exposure and effect should be considered when NEURONTIN is started or discontinued in a patient taking hydrocodone. You could be making the norco less effective! Also, they have the same list of general side effects such as dizziness and impaired judgement so combining the two can make these worse.

How much Aleve are you taking? Is it prescription strength? You can have up to between 3■■■■mg of Acetaminophen a day but you have to be careful combining it with Aleve. There was a study in the UK with the end results being that the researchers are concerned that there may be a synergistic – and not just additive – effect between ibuprofen and acetaminophen in the combination pills that potentially leads to GI Bleeding. https://www.arthritis.org/living-with-arthritis/treatments/medication/safety/acetaminophen-ibuprofen-side-effects.php

azurelle


#4

I understand what you are going through and sympathize. It seems at times that it will never get any easier and in fact continues to get harder. I used to go to bed hoping I would feel better in the morning and then wake up feeling worse, day after day. Eventually, chances are you will find some relief. Keep trying new meds and in the meantime, use a heating pad or arthritis/heating blanket. It will help immensely. Also, try getting some injections from a pain clinic. Those procedures literally saved my marriage and probably my life. This disease is relentless and affects our lives in far more ways than just the excruciating pain that only our fellow PsA patients can understand. My heart goes out ot you.


#5

Similar situation 3 and half years of trying various biologics ( Humira, Remicade, Stelera and now Xeljanz). I have been on Xeljanz for 3 weeks, guardedly optimistic… some reduction in swelling and pain. I just went off my prednisone which i have been on for 2 years! Also on gabapentin for pain In back and foot ( which may be nerve ). I have had terrible tendonitis everywhere. I take tylenol arthritis and sometimes tylenol muscle and joint as well as Aleve. I am careful because i also have Ulcerative Colitis. I take Rabprazole to protect my stomach. I am optimistic and even made an appointment to see a trainer at the gym! Haven’t gone in over 3 years! This “ journey has been so hard and depressing! You definitely are not alone! Hope you get some relief!!